#4608
Expert Nurse
Krista Rubin

I would say that in my practice, about 1/4 of patients will be dose reduced. For the majority, it is related to the pyrexia!! I find this toxicity to be very challenging. I have yet to see a patient on dabrafenib + trametinib that does NOT develop pyrexia. It is very unpredictable who tolerates it and who does not. I have a patient right now that is 6 weeks into therapy (for metastatic disease) and breezed through the 1st 6 weeks, then bamm- she got hit with fever to 101F, chills, malaise. Both meds are on hold, and despite acetaminophen and ibuprofen (alternating) throughout the day, she has yet to break the fever. It has been waxing and waning from 99-100.9 OFF meds. I am giving her through the weekend, and if she is still febrile, will initiate low dose prednisone.
She is a patient whom I will restart (once afebrile for 24 hours) at 50% dabrafenib, but full dose trametinib. If she tolerates it, I would then escalate back to full dose dabrafenib after about 5 days.
She may also require prednisone to be added to the regimen.

These pyrexia events can be quite challenging!